Jump to content
yanky192

yanky192: reinstatement advice needed

Recommended Posts

yanky192

Hello, I am 55 and was  on 20mg Citalopram for 12 years and began to think this is not working for me its holding me back , I knew this medication was hindering me but I continued to take it silly me so 125 days ago I stopped taking it cold turkey after a few days my mind got clear and my sex drive came back I was happy to feel normal again last time I felt that good was before the meds then bang withdrawals so I called the NHS24 and they said go back on my meds as it was that so I was shocked that this could happen as I had no idea about taper at that time so I went on 10mg for 1 month then 5mg for 5 day then stopped I know it was bad to do but I had no clue about tapering or withdrawal, all through the time taking the 10mg and 5mg I was in withdrawal , what I am left with is the central nervous system symptoms distant from life my head like there is acid running through it short term memory and insomnia is bad ,blurred vision hot dry feeling when I breathe brain needs cold oil etc tinnitus sinus twitches , I would like to add after stopping the meds I have not been anxious or depressed at all I have nothing to worry about as I know its another part of the brain that is a mess sorry for this being long winded I have little education my work has been with my hands , anyway sorry once again, I do not know to ride this storm out or reinstate to a small dose,  my thinking is I did a mad thing abruptly stopping and my brain was shocked do I need to reinstate for my brain to calm down then taper,  I know you might not have the answer and I am not holding anyone to account but you all here is professionals compared to my doctor this past few days I have had a window and a happy tickle in my belly along with my head feeling part of life but today its back to wave , I could ride it out but say next year I might say to myself I should have reinstated what if !! any questions no problem I have learned to open up with physical mental and sexual abuse in the past so any advice is welcomed regards Colin.

Edited by yanky192
forgot insomnia and short term memory sorry

Share this post


Link to post
yanky192

Hello,

 

I am 55 and was  on 20mg Citalopram for 12 years and began to think this is not working for me its holding me back , I knew this medication was hindering me but I continued to take it

 

silly me so 125 days ago I stopped taking it cold turkey after a few days my mind got clear and my sex drive came back I was happy to feel normal again last time I felt that good was before the meds then bang withdrawals so I called the NHS24 and they said go back on my meds as it was that so I was shocked that this could happen as I had no idea about taper at that time

 

so I went on 10mg for 1 month then 5mg for 5 day then stopped I know it was bad to do but I had no clue about tapering or withdrawal, all through the time taking the 10mg and 5mg I was in withdrawal , 

 

what I am left with is the central nervous system symptoms distant from life my head like there is acid running through it short term memory and insomnia is bad ,blurred vision hot dry feeling when I breathe brain needs cold oil etc tinnitus sinus twitches ,

 

I would like to add after stopping the meds I have not been anxious or depressed at all I have nothing to worry about as I know its another part of the brain that is a mess sorry for this being long winded I have little education my work has been with my hands , anyway sorry once again,

 

I do not know to ride this storm out or reinstate to a small dose,  my thinking is I did a mad thing abruptly stopping and my brain was shocked do I need to reinstate for my brain to calm down then taper, 

 

I know you might not have the answer and I am not holding anyone to account but you all here is professionals compared to my doctor this past few days I have had a window and a happy tickle in my belly along with my head feeling part of life but today its back to wave , I could ride it out but say next year I might say to myself I should have reinstated what if !! any questions no problem I have learned to open up with physical mental and sexual abuse in the past so any advice is welcomed

 

regards Colin.

 

Edited by ChessieCat
space

Share this post


Link to post
Gridley

Welcome to SA, yanky192.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.  Please includes the dates of your cold turkey four months ago and when you went to 10mg, 5mg and to zero again.
 
 
Reinstatement of a very small dose of the original drug is the only known way to help alleviate withdrawal syndrome.  The only other alternative is to try and wait out the symptoms and manage as best you can until your central nervous system returns to homeostasis.  Unfortunately no one can give you an exact timeline as to when you will start feeling better and while some do recover relatively easily, for others it can take many months or longer.  You will have to decide whether to ride out the storm or try reinstatement.  Please read:

 

About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic
 
Reinstatement isn’t a guarantee of diminished symptoms for everyone, but it’s the best tactic available.   We usually suggest a much smaller reinstatement dose than your last dose.  These drugs are strong, and when reinstating it is better to start with a very small amount.  Your system has become sensitized and If you take too much it may be too much for your brain and can cause you become unstable.  Please let us know whether you want to reinstate and we will suggest a dosage.  Please do not reinstate without checking with us first for our suggestion.
 
  The following link tells you how to make small doses.  At the end of the link is information about having your doctor in the UK prescribe a liquid.
 
 
 It takes about 4 days for a dose change to get to get to full state in the blood and a bit longer for it to register in the brain.

 

Then, once you have stabilized, which can take several months, you can begin a slow 10% every four weeks taper.  

Why taper by 10% of my dosage?

 

The only supplements that we recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
This is your introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community.  I hope you’ll find the information in the SA forums helpful for your situation.  I'm sorry that you are in the position that you need the information, but I am glad that you found us.
 

 

 
 
 

Share this post


Link to post
ChessieCat

Two topics have been merged into one.  The second post was responded to by Gridley.

 

This post may contain additional information.

Share this post


Link to post
yanky192

Hi , I am not having much luck with replies here anyway here goes ,74 days off citalopram and I could not understand how s.s.r.i work but I just seen a video that explains the process in layman's terms as I am not too clever, okay here goes the s.s.r.i stop the reuptake of serotonin so there is more between the pre and post something sorry , so I am going through withdrawal I am only interested in the c.n.s so if I have not ssri stopping the reuptake then have I still got too much serotonin and my reuptake needs to wake up , as my head is burning tinnitus hot dry sand acid in my head the rest of symptoms no problem any explanation would be greatly appreciated and if it is in layman's terms the better for me best regards Colin.

Share this post


Link to post
Gridley

 

These links explain what is happening in your central nervous system.
 
 

 

 What is withdrawal syndrome.
 
When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 
 
 

 

Share this post


Link to post
Carmie

Hi yanky192, 

 

How are you doing? Please create a signature so everyone can see at a glance what meds you’re taking and how much etc.  Gridley gave you a link. Thank you.

 

Sending hugs🤗

Share this post


Link to post
Altostrata

Hello, yanky.

 

How are you feeling now? How are you sleeping? Are you taking any drugs now?

 

Do you have any citalopram left?

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.